Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2014, 1:46 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 1:46 PM CDT (18:46 UTC)
- Expired
- Aug 20, 2014, 2:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:47 PM CDT | TSTM WND DMG | 2 Sw Mount Juliet, TN | MANY TREES BLOWN DOWN ON PAGE DRIVE. TREES DOWN AND BUILDING DEBRIS IN ROADWAY AT 1700 OLD LEBANON DIRT ROAD. TREE AND POWER LINES DOWN IN ROADWAY AT 1600 CHANDLER ROAD WITH ROAD CLOSED. |
| Aug 20, 1:49 PM CDT | TSTM WND DMG | 6 S Mount Juliet, TN | STRUCTURE DAMAGE TO A HOUSE DUE TO A FALLEN TREE REPORTED IN SOUTHERN MOUNT JULIET. |
| Aug 20, 1:50 PM CDT | TSTM WND DMG | Mount Juliet, TN | A FEW TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS54 KOHX 201846 SVROHX TNC037-149-189-201930- /O.NEW.KOHX.SV.W.0137.140820T1846Z-140820T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 146 PM CDT WED AUG 20 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... WESTERN WILSON COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 230 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BELINDA CITY...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL HILL...LA VERGNE...SMYRNA...GLADEVILLE AND CEDARS OF LEBANON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3598 8624 3597 8657 3618 8666 3626 8641 TIME...MOT...LOC 1847Z 325DEG 26KT 3616 8647 $$ 27
1 follow-up statement
513 WWUS54 KOHX 201906 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 206 PM CDT WED AUG 20 2014 TNC037-149-189-201930- /O.CON.KOHX.SV.W.0137.000000T0000Z-140820T1930Z/ RUTHERFORD TN-WILSON TN-DAVIDSON TN- 206 PM CDT WED AUG 20 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAST CENTRAL DAVIDSON...SOUTHWESTERN WILSON AND NORTH CENTRAL RUTHERFORD COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLADEVILLE... MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... CEDARS OF LEBANON STATE PARK. LAT...LON 3623 8640 3598 8624 3597 8657 3618 8666 TIME...MOT...LOC 1906Z 325DEG 21KT 3604 8640 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 20, 12:35 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1235 PM CDT WED AUG 20 2014 .UPDATE...FOR 18Z AVIATION. && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS AT ALL MIDDLE TENNESSEE TERMINALS THROUGH MOST OF THIS PERIOD. CAN EXPECT SOME TS IN THE AREA OF KCSV THIS AFTERNOON BUT SCATTERED ENOUGH TO PRECLUDE FROM PREVAILING. LOOK FOR A COUPLE HOURS OF IFR AROUND SUNRISE AT KCSV AS VIS DROPS. WINDS WILL BE LIGHT OUT OF THE SOUTHWEST. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED AUG 20 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING HOT TEMPERATURES AND HIGH HUMIDITY LEVELS TO MIDDLE TENNESSEE FROM THURSDAY THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES WILL TOP OUT IN THE 100-105 RANGE EACH AFTERNOON. 55
In the hours before
Special weather statement, Aug 20, 9:03 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 903 AM CDT WED AUG 20 2014 TNZ005-006-023>025-056>058-060-093>095-210000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS- MAURY-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY... DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD...COLUMBIA... WAYNESBORO...LAWRENCEBURG...PULASKI 903 AM CDT WED AUG 20 2014 ...AFTERNOON HEAT INDEX VALUES ACROSS WESTERN MIDDLE TENNESSEE TO REACH 103 TO 105 DEGREES TODAY... AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE. IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME. THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. 21
Special weather statement, Aug 20, 11:25 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1125 AM CDT WED AUG 20 2014 TNZ005>009-023>030-056>064-075-077-078-093>095-210000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD- COFFEE-WARREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 1125 AM CDT WED AUG 20 2014 ......AFTERNOON HEAT INDEX VALUES ACROSS MUCH OF MIDDLE TENNESSEE TO REACH 103 TO 105 DEGREES TODAY... AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO DEVELOP ACROSS THE MID STATE...TEMPERATURES WILL BE ON THE INCREASE. THE COMBINATION OF HEAT AND HUMIDITY THAT IS IN PLACE WILL ALLOW HEAT INDEX VALUES TO REACH THE 102 TO 105 DEGREE RANGE ACROSS MUCH OF THE MIDDLE TENNESSEE AREA...WITH THE EXCEPTION OF THE CUMBERLAND PLATEAU. IF YOU MUST BE OUTDOORS...PEOPLE SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. SLOW DOWN...WEAR LIGHT COLORED CLOTHING AND DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. CHECK ON THE ELDERLY AND ABOVE ALL...DO NOT LEAVE SMALL CHILDREN UNATTENDED INSIDE A VEHICLE FOR ANY LENGTH OF TIME. THE HEAT IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. 21
Special weather statement, Aug 20, 1:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT WED AUG 20 2014
TNZ028>030-201900-
SMITH-TROUSDALE-WILSON-
125 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...TROUSDALE AND WILSON
COUNTIES...
AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HARTSVILLE...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.
WINDS 40 TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS STORM.
LAT...LON 3648 8619 3644 8617 3644 8612 3624 8597
3614 8621 3631 8632 3631 8631 3636 8628
3636 8627 3645 8627 3646 8623 3649 8623
27Special weather statement, Aug 20, 1:31 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT WED AUG 20 2014
TNZ027-201900-
DAVIDSON-
131 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERMITAGE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...HERMITAGE AND PERCY
PRIEST LAKE.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3625 8663 3624 8659 3614 8656 3614 8652
3611 8654 3610 8652 3606 8652 3606 8653
3609 8655 3604 8656 3602 8660 3616 8676
3629 8669
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:25 PM CDT | Special Weather Statement | OHX | Trousdale | 35 min |
| Aug 20, 1:31 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Aug 20, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 47 min |
| Aug 20, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 34 min |
| Aug 20, 2:14 PM CDT | Special Weather Statement | OHX | Trousdale | 46 min |
| Aug 20, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 23 min |
| Aug 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Van Buren, Warren | 48 min |
| Aug 20, 2:54 PM CDT | Flash Flood Warning | OHX | Smith, Trousdale, Wilson | 3 hr |
| Aug 20, 2:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Aug 20, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Van Buren, White | 47 min |
| Aug 20, 3:06 PM CDT | Special Weather Statement | OHX | Davidson | 39 min |
| Aug 20, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 46 min |
| Aug 20, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 41 min |
| Aug 20, 3:46 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Aug 20, 3:58 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | OHX | Grundy | 43 min |
| Aug 20, 4:14 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Aug 20, 4:15 PM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Aug 20, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 40 min |
| Aug 20, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 45 min |
| Aug 20, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Aug 20, 4:44 PM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Sumner | 3 hr |
| Aug 20, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 21 min |
| Aug 20, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Trousdale, Wilson | 37 min |
| Aug 20, 5:33 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Wilson | 3 hr |
| Aug 20, 5:40 PM CDT | Special Weather Statement | OHX | Montgomery | 35 min |
| Aug 20, 5:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
| Aug 20, 6:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 20, 6:27 PM CDT | Special Weather Statement | OHX | Cheatham | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.